It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-29-2003, 08:13 PM   #1
Member
 
Join Date: Sep 2003
Posts: 55
river rat HB User
Question steriod shot # 3

well i went to my back doctor today and got a different kind of shot. this one was not like the first two epidurals. it was more focused on the shooting pain from a impinged nerve in my left buttock. the pain was gone for about 2-3 hours and i was feeling great. normal one could say. and i haven't felt that good in a long long time. now i feel pain down in my buttock again. especially when tilting pelvis or stretching. any advice or new shots to ask for? the pain is not as severe, but tomorrow is another day. thanks for caring and sharing, rr

 
Sponsors Lightbulb
   
Old 12-30-2003, 03:14 PM   #2
Inactive
 
Join Date: Nov 2003
Location: Wisconsin
Posts: 48
Knute HB User
Thumbs up Re: steriod shot # 3

I just had my #3 injection this afternoon. My previous pain doctor has moved to another state, so this was a new relationship... This doctor went in with 2 needles. One at L3-4 and the second at L4-5. Mild discomfort when placing the needles, but when the steroid was injected in the first needle, the pain shot down my left leg like electricity. YOWZAH! I have had pretty severe pain in my left hip and numbness in my foot since Christmas day, but this was like every inch of nerve was set on fire.
Everything calmed in the recovery room and I walked out pretty much pain free. The left foot is still without feeling. I go back in 2 weeks for #4
Maybe I will finally get a good night sleep for the first time in a week!

 
Sponsors Lightbulb
   
Old 12-30-2003, 03:32 PM   #3
Senior Member
(female)
 
Join Date: Nov 2003
Posts: 167
Amy R. HB User
Re: steriod shot # 3

Hi Knute,
I was just wondering if they gave you a full dose of steroids/anesth. at each disc, or lesser in each since it was 2?

 
Old 12-30-2003, 03:49 PM   #4
Inactive
 
Join Date: Nov 2003
Location: Wisconsin
Posts: 48
Knute HB User
Re: steriod shot # 3

My understanding is that it is a divided dose. I am going for #4 in two weeks and I ASKED the nurse about the potential for too much of a good thing. I had the impression that the shots were limited to 3X per year. She explained that it is dosage, not frequency that determines the limits.
I DO know that I will be wound up tighter than a 10 day clockspring tomorrow and plan to avoid human contact during daylight hours. We will spend New Years Eve in a quiet dinner with three other couples.

 
Old 12-30-2003, 06:46 PM   #5
Senior Member
(female)
 
Join Date: Nov 2003
Posts: 167
Amy R. HB User
Re: steriod shot # 3

Good luck!!
What do you mean by 'wound up?' Do they do things to you? I noticed some effects- I did a lot of crying after my first one that I couldn't stop. And later, when I saw pictures of myself during that period, my face was huge!!!!!!!

 
Old 12-31-2003, 03:20 AM   #6
Inactive
 
Join Date: Nov 2003
Location: Wisconsin
Posts: 48
Knute HB User
Re: steriod shot # 3

By "wound up", I mean an incredible amount of internal tension, a feeling that I could easily bite someone's head off if they said anything contrary, not a pleasant person to be around. I noticed this "side effect" after Shot #1 back in September and have intentionally kept away from situations that could trigger a response on subsequent treatments. Last night I slept from around midnight to 3AM, I feel like I drank a full pot of coffee right now. Slight agitation, restless.

 
Old 12-31-2003, 05:41 AM   #7
Inactive
 
Join Date: Nov 2003
Posts: 64
Pippin HB User
Re: steriod shot # 3

[QUOTE=Amy R.]Good luck!!
What do you mean by 'wound up?' Do they do things to you? I noticed some effects- I did a lot of crying after my first one that I couldn't stop. And later, when I saw pictures of myself during that period, my face was huge!!!!!!![/QUOTE]

I had a transforaminal at L5 and S1 done yesterday. It was actually my 5th set of injections this year (3 general epidurals and 1 transforaminal at L5 done earlier this year). None of these has caused me depression or jumpiness. Not that some would not react that way; it just wasn't my response. But I have had the depression response to medication (Topamax).

 
Old 12-31-2003, 06:52 AM   #8
Inactive
 
Join Date: Sep 2002
Location: ontario
Posts: 476
out2lunch HB User
Re: steriod shot # 3

Hi Knute!! I was just wondering how you're feeling today??
The reaction you had to the injections worries me 'cause I had the same reaction when my pm dr gave me botox injections!!
Other drs told me that I had that electrical shock feeling down my legs and into the feet 'cause he'd hit the nerves!!!
That pain didn't go away for me til 3wks later though!! You couldn't even touch my legs and I had a hell of a time trying to walk!!
It was this time last yr., so I had a pretty crappy Christmas!! I wouldn't wish that pain on my worst enemy!! It felt worse then child birth hahaha!!
Anyway, just checking in on you, take care!!

 
Old 12-31-2003, 11:14 AM   #9
Inactive
 
Join Date: Nov 2003
Location: Wisconsin
Posts: 48
Knute HB User
Re: steriod shot # 3

Thanks for your concern! I am feeling pretty good so far today. The numbness in my left foot is still evident, but the searing pain in my left flank is much reduced. I had a phone call a few minutes ago that raised my agitation level. I warned the other party that I was on steroids and it would be best if I just listened to what he had to say and refrained from immediate comment. I don't think I would want to put on a BP cuff right now! :-)
I do quite a bit of physical labor in my job and am concerned about being able to be an asset to the team in the upcoming year. I am the "boss", but my management style is one of participation equal to or greater than what I expect from someone I supervise. As a matter of integrity I am questioning my future. There is a corporate finance position opening that I could handle, but I think it would be boring versus being at the front line. So I am considering whether to apply for the alternate job right after the first of the year. Desk jockey is not my preferred venue.

 
Old 12-31-2003, 03:00 PM   #10
Inactive
 
Join Date: Nov 2003
Posts: 64
Pippin HB User
Re: steriod shot # 3

[QUOTE=Knute]There is a corporate finance position opening that I could handle, but I think it would be boring versus being at the front line. So I am considering whether to apply for the alternate job right after the first of the year. Desk jockey is not my preferred venue.[/QUOTE]

To use a cliched football expression, sometimes you have to fall back and punt. It does not mean you will not get a chance at the ball, and the goal line, in the future. You're still in the game, just looking at it from a different perspective.

Think of the desk job as being temporary -- say 2 years -- something to keep you in the game, earn you money, give you time to get through a difficult physical period while you are trying to find the right answers for your back problem. It may even give you a different perspective on your business and gain you some new contacts that you would not have made otherwise. And it may open up other employment opportunities that are more in line with both your interests and your physical capabilities.

For me, the real key is the future. You want to stay in the game, but you want to stay on your terms. Are you going to hurt yourself permanently if you continue in a physically-demanding job? If you can answer 'yes' with a more than 50% probability, then I think you need to look at other options. You already have an advantage -- this company knows you and your work ethic. They will probably want to give one of their own, valued employees an opportunity to continue making a contribution to the success of the company. In fact, with your front line experience, you can probably bring a lot to accounting aspect of the business. This is not a dead end, just the beginning of another road.

 
Old 12-31-2003, 04:24 PM   #11
Inactive
 
Join Date: Nov 2003
Location: Wisconsin
Posts: 48
Knute HB User
Re: steriod shot # 3

[QUOTE=Pippin]
For me, the real key is the future. You want to stay in the game, but you want to stay on your terms. Are you going to hurt yourself permanently if you continue in a physically-demanding job? If you can answer 'yes' with a more than 50% probability, then I think you need to look at other options.

Pippen- That is a great way to phrase the question in a concise and logical way

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
1st Steriod Infusion and Copaxone - Need advice please lindkaye3 Multiple Sclerosis 1 01-22-2010 02:17 PM
dent in right buttock from steriod shot 2 months ago tbriggs Skin Problems 0 03-24-2009 10:24 AM
Oh, ouch! Steriod Epidural Shot. Nicole74 Spinal Cord Disorders 7 11-22-2008 03:16 PM
Epidural Steriod Injections kitkat57 Back Problems 9 10-04-2006 02:31 AM
Epidural steriod injection on lower back scott767 Back Problems 7 03-23-2006 08:30 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!